MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP935H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Necrosis (1971); Impaired Healing (2378); Skin Inflammation/ Irritation (4545)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2023 and suture was used on the skin.Post-op, two days after the surgery, the wound was found with erythema and inflammation during dressing change.About 7 days after surgery, dark skin tone and epidermal necrosis were found around the incision site.The patient was given a dressing change.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - (b)(6).¿ dosage form ¿ suture/solid/parenteral.¿ strength ¿ = 472 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is this complaint about 1 suture device? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Was intervention given for the epidermal necrosis? if yes, please provide details.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? has the patient had any past issues with triclosan? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: received information as following from sales rep via phone today.Please update the event date to be 2023-dec-19.After investigation, the patient was a female with unknown specific age who underwent cesarean section in hospital on (b)(6) 2023.The surgeon used vcp935h for intradermal sewing of incision skin tissue in the way of continuous suturing during the operation, and the intraoperative sewing operation was smooth.On dec.19, the doctor found that the patient's wound was red and swollen when changing the dressing.Whether the treatment was taken was unknown.About one week after the surgery, the doctor found that the patient's skin color around the skin incision was dark and epidermal necrosis.The doctor gave the patient dressing change treatment (whether the suture was removed was unknown).This event led to delayed wound healing for one month and prolonged hospitalization (specific time was unknown).No subsequent adverse event report was received.The following information was requested but unavailable: is this complaint about 1 suture device? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Was intervention given for the epidermal necrosis? if yes, please provide details.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? has the patient had any past issues with triclosan? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3, h6 health effect - clinical codes, h6 health effect - impact codes.

Brand Name
VCL+ UD 27IN 4-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18581472
Report Number2210968-2024-00661
Device Sequence Number8203487
Product Code GAM
UDI-Device Identifier10705031056060
UDI-Public10705031056060
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP935H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale